MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34502
Medical Device Problem Code Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to initial reporter: g34502-igtcfs-65-1-fem-celect-pt/lot# e4355500 was deployed tilted so filter was retrieved and a new filter was placed.This occurred at initial implant- removed and new filter was placed.Patient outcome: no harm to patient.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): k211875.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the filter was deployed tilted, so the filter was retrieved, and a new filter was placed.No harm to patient.One image was provided for the investigation.Per imaging reviewer´s findings: single poor quality dsa imaging following deployment of a celect platinum ivc filter demonstrates the inferior vena cava (ivc) filter with a significant leftward tilt of approximately 16.5 degrees.The hook and neck of the ivc filter abut the left lateral wall of the ivc.The digital subtraction angiography (dsa) image appears to have been acquired following the injection of co2 opacifying the ivc lumen.The filter is deployed across the l1/l2 disc space.The ivc filter measures 1.8cm in diameter at the level of the ivc filter feet.Relative to the centerline of the ivc where the filter is deployed, the dilator sheath of the deployment system, located just caudal to the ivc filter has an identical angle.Per imaging reviewer´s impressions: per the complaint report, the filter was deployed from a femoral approach with a significant leftward tilt.The filter was retrieved and a new ivc filter was placed.The single image submitted for review does demonstrate a celect platinum ivc filter with a significant leftward tilt, resulting in the hook and neck of the ivc filter abutting the left wall of the ivc.There was no discussion regarding the steps of deployment, so one can only assume the proper technique was followed and the filter was unsheathed and not pushed out of the deployment sheath.If the latter occurred, this could be one explanation for the tilt.In addition, the sheath is seen caudal to the ivc filter, and the angle of the sheath mirrors the angle of the ivc filter.This suggests that the patient¿s anatomy is such that the angle of the iliac vein/ivc confluence results in the deployment sheath not being centered in the ivc.This situation is often encountered, and has been described, via a left femoral approach, but can be seen on the right as well depending on patient¿s anatomy.There have been many techniques used to offset this angle, including stiff buddy wires and double sheaths, neither of which appear to have been deployed in this case.The best way to avoid this situation would have been a jugular approach, and this scenario is difficult to predict ahead of time.The self-centering secondary arms and floppy end of the deployment device can usually overcome this angle and facilitate the filter to deploy straight, but in this case, it did not.It was assessed that because no non-conformances were detected, there is evidence that the device history record (dhr) was fully executed.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.According to the ifu unacceptable filter tilt is a known potential adverse event.There are adequate controls in place to ensure the device was manufactured to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16805234
Report Number3002808486-2023-00120
Device Sequence Number1942787
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)260109(10)E4355500
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberG34502
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4355500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown